Q:

What is the maximum dose of Aleve?

A:

Quick Answer

According to the Aleve website, the maximum dosage for Aleve is two tablets, caplets or gel caps within an 8- to 12-hour period and three tablets, caplets or gel caps within a 24-hour period. Patients are advised to use the smallest effective dose, and they must not take Aleve for 10 consecutive days without the consent of a physician. Aleve is the brand name for naproxen, an anti-inflammatory medication.

Know More
What is the maximum dose of Aleve?
Credit: absoblogginlutely CC-BY-2.0

Full Answer

According to WebMD, Aleve may increase the risk for heart attack or stroke in individuals with a history of heart disease. It is important for individuals who are taking Aleve on a regular schedule and miss a dose to take the missed dose as soon as possible unless it's time for the next scheduled dose. If it's time for the next dose, it is important to skip the missed dose and resume the regular dosing schedule to avoid double-dosage.

Drugs.com explains that the initial recommended dose of naproxen is 1,000 milligrams per day; however, individuals who require additional pain relief can up the dosage to 1500 milligrams per day for a short period of time. The maximum pediatric dose of naproxen is 2.5 to 10 milligrams every 8 to 12 hours.

Learn more about Medications & Vitamins

Related Questions

  • Q:

    What is the difference between Aleve and ibuprofen?

    A:

    The major difference between naproxen, the active ingredient in Aleve, and ibuprofen is that the former is not considered safe for use by patients with a history or risk of cardiovascular disease, while the latter is thought to be safer for such patients. Another difference is that naproxen is longer lasting than ibuprofen. Both are types of over-the-counter non-steroidal anti-inflammatory drugs.

    Full Answer >
    Filed Under:
  • Q:

    What is the difference between Aleve and Motrin?

    A:

    The primary difference between Aleve and Motrin is that the active ingredient in Aleve is naproxen, while the active ingredient in Motrin is ibuprofen, as stated by WebMD. Both belong to a class of painkillers known as nonsteroidal anti-inflammatory drugs (NSAIDS) and work in similar ways.

    Full Answer >
    Filed Under:
  • Q:

    What are the recommended dosages for Aleve?

    A:

    The recommended dosages for Aleve for pain management is one tablet, caplet, gelcap or liquid gel every 8 to 12 hours, as stated by Drugs.com. Aleve is a brand name for the drug naproxen, a nonsteroidal anti-inflammatory drug, or NSAID, prescribed to treat or manage pain, fever, swelling and stiffness. Available in 220 milligram tablets or caplets, Aleve can be purchased over-the-counter in the United States and Canada.

    Full Answer >
    Filed Under:
  • Q:

    What are the ingredients in Aleve?

    A:

    The active ingredient in Aleve is the non-steroidal, anti-inflammatory drug (NSAID) naproxen sodium; each dose contains 220 milligrams of the drug. Aleve's inactive ingredients are magnesium stearate, povidone, FD&C blue #2 lake, polyethylene glycol, hypromellose, titanium dioxide, talc and microcrystalline cellulose.

    Full Answer >
    Filed Under:

Explore